Alert archive / Florida / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 16, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Mar 17, 1995, 6:41 AM EST for Marion County, Florida. It was in force for 49 min.
The area
The counties it named.
The facts
- Issued
- Mar 17, 1995, 6:41 AM EST (11:41 UTC)
- Expired
- Mar 17, 1995, 7:30 AM EST
- In force
- 49 min
- Issued by
- NWS Melbourne, FL
- Area
- Whole counties
County Marion County, FL
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 11.7 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 122 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 590 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KDAB 171142 RRA SVRDAB FLC083-171230- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DAYTONA BEACH FL 641 AM EST FRI MAR 17 1995 THE NATIONAL WEATHER SERVICE IN DAYTONA BEACH HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 730 AM EST FOR PEOPLE IN THE FOLLOWING LOCATION... IN NORTH CENTRAL FLORIDA ...MARION COUNTY NATIONAL WEATHER SERVICE RADAR DECTECTED A SEVERE THUNDERSTORM ABOUT 10 MILES EAST OF DUNNELLON...MOVING NORTHEAST 25 MPH. THE PROJECTED PATH WILL TAKE THIS SEVERE STORM NEAR OCALA AND BELLVIEW WITHIN THE NEXT 30 MINUTES. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 17, 2:59 AM EST, 3 hours 42 minutes earlier.
Area forecast discussion, Mar 17, 2:59 AM EST, 3 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 258 AM EST FRI MAR 17 1995 ANOMALOUS CUTOFF LOW WILL FINALLY BEGIN BRINGING ITS INCLEMENT WEATHER TO THE FORECAST AREA THIS FORECAST PERIOD. EVENING UPPER AIR DATA SUGGESTED IMPULSE ROTATING AROUND SOUTHEAST SIDE OF CUTOFF. 06Z SURFACE ANALYSIS INDICATED THAT LOW AT SURFACE WAS REFORMING IN RESPONSE TO THIS IMPULSE SOMEWHERE BETWEEN BUOYS 42001...42003 AND 42036. THERE WAS EVEN A HINT AT WEAK WARM FRONTOGENESIS EXTENDING EASTWARD ACROSS CENTRAL FLORIDA. WITH SYSTEM BEGINNING TO TAKE ON SLIGHT BAROCLINIC CHARACTERISTICS AGAIN...GENERALLY ACCEPT MODELS TIMING OF THIS SYSTEM TO DRIFT EAST OF FORECAST AREA DURING THE DAY SATURDAY. WILL GO WITH LIKELY POPS TODAY AND CATEGORICAL TONIGHT AS LARGE MASS OF MOISTURE ADVECTS NORTHWARD ON EAST SIDE OF LOW. WILL CONTINUE TO MENTION STRONG STORMS IN TODAYS FORECAST AND LET DAY SHIFT ASSESS SEVERE POTENTIAL. EXPECT THAT AS LOW GETS EAST OF AREA ON SATURDAY...CONSIDERABLE MOISTURE WILL WRAP BACK ACROSS AREA AND SHOULD RESULT IN CONSIDERABLE CLOUDINESS AND SCATTERED CONVECTION WITH COLD TEMPERATURES ALOFT. IN ADDITION...WOULD EXPECT WINDS TO TAKE ON A MORE NORTHERLY COMPONENT AS OPPOSED TO THE NORTHEAST WIND FORECAST BY MODELS. THEREFORE WILL SHADE FORECAST ON SATURDAY TOWARD CLOUDIER ...COOLER CONDITIONS AND INCREASE POPS FROM PREVIOUS FORECAST. @1...VOLUSIA @2...LAKE ORANGE SEMINOLE OSCEOLA OKEECHOBEE @3...BREVARD INDIAN RIVER ST LUCIE MARTIN MCO TW 77 62 73 785 DAB TW 76 62 71 785 MLB TW 76 65 72 785 LASCODY
In the hours before
Special weather statement, Mar 17, 5:50 AM EST, 51 minutes before
FLZ040-171250- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DAYTONA BEACH FL 550 AM EST FRI MAR 17 1995 ...STRONG THUNDERSTORMS APPROACHING MARION COUNTY... NATIONAL WEATHER SERVICE RADAR SHOWED A CLUSTER OF STRONG THUNDERSTORMS APPROACHING THE EXTREME SOUTHWEST PART OF MARION COUNTY...WEST OF DUNNELLON. THESE THUNDERSTORMS HAD MOVED INLAND FROM THE GULF COASTAL WATERS AND WERE MOVING NORTHEAST 25 MPH. THE STORMS WILL BE MOVING THROUGH THE WEST PART OF MARION COUNTY DURING THE EARLY MORNING HOURS. STRONG GUSTY WINDS...FREQUENT LIGHTNING...VERY HEAVY RAINFALL AND HAIL MAY ACCOMPANY THE STRONGER STORMS. MOTORISTS SHOULD BE ALERT THIS MORNING FOR HEAVY DOUNPOURS AND FOR PONDING OF WATER ON THE ROADWAYS.
Special weather statement, Mar 17, 6:20 AM EST, 21 minutes before
FLZ041-044>047-053-054-058-059-064-501-171330- EAST CENTRAL FLORIDA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 620 AM EST FRI MAR 17 1995 ...SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY... A LOW PRESSURE SYSTEM OVER THE EASTERN GULF OF MEXICO WILL MOVE SLOWLY EAST TODAY..CROSSING THE PENINSULA TONIGHT AND EARLY SATURDAY. ABUNDANT MOISTURE WILL CONTINUE TO SPREAD ACROSS THE AREA IN ADVANCE OF THIS SYSTEM. TEMPERATURES IN THE MID TO UPPER LEVELS OF THE ATMOSPHERE ARE QUITE COLD...THEREFORE THE STRONGER STORMS WILL PRODUCE FREQUENT LIGHTNING AND HAVE THE POTENTIAL FOR DAMAGING WINDS AND LARGE HAIL. NUMEROUS THUNDERSTORMS WITH VERY HEAVY RAIN AND FREQUENT LIGHTNING WERE ALREADY OCCURRING OVER THE ATLANTIC AND GULF WATERS EARLY THIS MORNING. THE STORMS WILL MOVE NORTHEAST AT 15 TO 20 MPH...WITH SOME ACTIVITY PASSING ACROSS NORTHERN SECTIONS THIS MORNING...AND ADDITIONAL STORMS FORMING ACROSS MOST OF THE AREA BY THE AFTERNOON. A SYSTEM SUCH AS THIS IS QUITE UNUSUAL FOR THIS TIME OF YEAR OVER FLORIDA. IF SUFFICIENT SUNSHINE OCCURS TODAY...SEVERAL SEVERE WEATHER OCCURRENCES ARE POSSIBLE ACROSS EAST CENTRAL FLORIDA. THEREFORE PEOPLE PLANNING OUTDOOR ACTIVITIES SHOULD KEEP INFORMED OF THE WEATHER SITUATION THROUGH TONIGHT. STORM SPOTTERS ARE ADVISED TO MONITOR NOAA WEATHER RADIO FOR SHORT TERM FORECASTS AND REPORT ANY SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN MELBOURNE. LASCODY
Special weather statement, Mar 17, 6:21 AM EST, 20 minutes before
FLZ041-044>047-053-054-058-059-064-501-171330- EAST CENTRAL FLORIDA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 620 AM EST FRI MAR 17 1995 ...SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY... A LOW PRESSURE SYSTEM OVER THE EASTERN GULF OF MEXICO WILL MOVE SLOWLY EAST TODAY..CROSSING THE PENINSULA TONIGHT AND EARLY SATURDAY. ABUNDANT MOISTURE WILL CONTINUE TO SPREAD ACROSS THE AREA IN ADVANCE OF THIS SYSTEM. TEMPERATURES IN THE MID TO UPPER LEVELS OF THE ATMOSPHERE ARE QUITE COLD...THEREFORE THE STRONGER STORMS WILL PRODUCE FREQUENT LIGHTNING AND HAVE THE POTENTIAL FOR DAMAGING WINDS AND LARGE HAIL. NUMEROUS THUNDERSTORMS WITH VERY HEAVY RAIN AND FREQUENT LIGHTNING WERE ALREADY OCCURRING OVER THE ATLANTIC AND GULF WATERS EARLY THIS MORNING. THE STORMS WILL MOVE NORTHEAST AT 15 TO 20 MPH...WITH SOME ACTIVITY PASSING ACROSS NORTHERN SECTIONS THIS MORNING...AND ADDITIONAL STORMS FORMING ACROSS MOST OF THE AREA BY THE AFTERNOON. A SYSTEM SUCH AS THIS IS QUITE UNUSUAL FOR THIS TIME OF YEAR OVER FLORIDA. IF SUFFICIENT SUNSHINE OCCURS TODAY...SEVERAL SEVERE WEATHER OCCURRENCES ARE POSSIBLE ACROSS EAST CENTRAL FLORIDA. THEREFORE PEOPLE PLANNING OUTDOOR ACTIVITIES SHOULD KEEP INFORMED OF THE WEATHER SITUATION THROUGH TONIGHT. STORM SPOTTERS ARE ADVISED TO MONITOR NOAA WEATHER RADIO FOR SHORT TERM FORECASTS AND REPORT ANY SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN MELBOURNE. LASCODY
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 12:03 PM EST | Severe Thunderstorm Warning | MLB | Martin | 27 min |
| Mar 17, 2:41 PM EST | Severe Thunderstorm Warning | MLB | Marion | 49 min |
| Mar 17, 3:36 PM EST | Severe Thunderstorm Warning | MLB | Palm Beach | 69 min |
Nearby
Severe Thunderstorm Warnings in Florida, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.